Texas, 2010Lightning Strike in Texas, September 9, 2010
September 9, 2010 · NWS HGX · 1 event in 1 county or zone
A lightning strike from early evening thunderstorms killed one person and injured another on a soccer field.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lightning strike from early evening thunderstorms killed one person and injured another on a soccer field.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 9, 5:34 PM CST, 46 minutes earlier.
Area forecast discussion, Sep 9, 5:34 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
634 PM CDT THU SEP 9 2010
.AVIATION...
SHOWERS WORKING THEIR WAY NORTHEASTWARD OVER NORTHERN HARRIS COUNTY MAY
PRODUCE A FEW LIGHTNING STRIKES BEFORE WEAKENING IN A COUPLE OF
HOURS. THEREFORE LEFT VCTS IN IAH AND CXO TAFS UNTIL 02Z. AFTER
THAT IT LOOKS LIKE A PRETTY QUIET NIGHT WITH HIGH PRESSURE RIDGE
IN PLACE. COULD HAVE SOME IFR CEILINGS LATE TONIGHT THROUGH
SUNRISE IN A FEW SPOTS AND WILL KEEP AN EYE ON TRENDS FOR NEXT SET
OF FORECASTS. MB
&&
.PREV DISCUSSION... /ISSUED 354 PM CDT THU SEP 9 2010/
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOPED ACROSS OUR
WESTERN COUNTIES THIS AFTERNOON HAVE BEGUN TO DISSIPATE AS THEY
PUSH EASTWARD TOWARDS THE INTERSTATE 45 CORRIDOR. SOME ADDITIONAL
ACTIVITY IS DEVELOPING BACK TOWARDS SAN ANTONIO THIS AFTERNOON SO
WILL KEEP SLIGHT CHANCE POPS IN PLACE THROUGH THE EVENING TO
ACCOUNT FOR ANY ADDITIONAL ACTIVITY.
UPPER LEVEL RIDGING WILL BEGIN TO STRENGTHEN OVER THE AREA FOR THE
NEXT SEVERAL DAYS. MODEL GUIDANCE IS CONSIDERABLY DRIER FOR THE
NEXT FEW DAYS THAN PREVIOUS RUNS. HAVE LOWERED POPS SLIGHTLY AND
INCREASED AFTERNOON HIGH TEMPERATURES. HEAT INDEX VALUES OVER THE
WEEKEND WILL ONCE AGAIN PUSH INTO THE TRIPLE DIGITS...WITH MANY
AREAS SEEING VALUES BETWEEN 103 AND 105 DEGREES...ALTHOUGH IT DOES
NOT APPEAR WE WILL REACH HEAT ADVISORY CRITERIA.
BY SUNDAY THE RIDGE AXIS SHOULD SHIFT FAR ENOUGH WEST TO ALLOW A
SURFACE FRONT TO PUSH SOUTHWARD INTO NORTHEAST TEXAS. THE FRONT IS
NOT CURRENTLY FORECAST TO PUSH INTO OUR AREA BUT WILL HELP TO
BRING SLIGHTLY HIGHER RAIN CHANCES TO SOUTHEAST TEXAS SUNDAY AND
MONDAY. ON TUESDAY THE RIDGE WILL MOVE BACK OVER THE REGION
BRINGING DRIER WEATHER AND SLIGHTLY WARMER AFTERNOON TEMPERATURES
FOR THE REST OF THE FORECAST PERIOD. 38
MARINE...
UPPER HIGH PRESSURE RIDGE CENTERED NEAR THE LOUISIANA COASTLINE WILL
BUILD OVER THE UPPER TEXAS COASTAL WATERS THIS WEEKEND. A BACKDOOR
COLD FRONT MAY WORK ITS WAY OFF THE COAST EARLY NEXT WEEK AND BRING
CHANCES OF SHOWERS AND THUNDERSTORMS SUNDAY INTO EARLY TUESDAY.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 77 94 76 94 75 / 20 10 10 10 10
HOUSTON (IAH) 76 93 76 93 76 / 20 10 10 10 10
GALVESTON (GLS) 82 90 81 90 80 / 20 10 20 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 9, 5:45 AM CST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
645 AM CDT THU SEP 9 2010
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-101145-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
645 AM CDT THU SEP 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Lightning, Montgomery
- When
- September 9, 6:20 PM CST
- Where
- Montgomery County, 4.07 mi WNW of Porter
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 30.131, -95.288
A 21 year old male and a 9 year old female were struck by lightning while on a soccer field at Crippen Elementary School. The male's injuries proved fatal almost one month later. The female recovered from her injuries.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Oklahoma, September 9, 20101 death · $810,000 · 14 events
- Tornado and Flash Flood in North Dakota, September 9, 2010$160,000 · EF0 · 28 events
- Flash Flooding in Arkansas, September 9, 2010$125,000 · 3 events
- Damaging Winds in Texas, September 9, 2010$115,000 · 56 kt wind · 2 events
- Hail and Damaging Wind in Texas, September 9, 2010$50,000 · 1 in hail · 2 events
- Flash Flooding and Flood in Missouri, September 9 to 11, 2010$5,000 · 52 kt wind · 19 events
- Tornado and Hail in Montana, September 9, 2010EF0 · 7 events
- Damaging Winds and High Wind in Wyoming, September 9, 201066 kt wind · 6 events
- Drought in Maryland, September 9 to 30, 20104 events
- Hail and Damaging Wind in Nebraska, September 9, 20101.75 in hail · 4 events
- Hail and Damaging Wind in South Dakota, September 9, 20101 in hail · 4 events
- Hail in Montana, September 9, 20102.5 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252235.